MAUDE Adverse Event Report: STRYKER NEUROVASCULAR CORK TARGET 3D 4MM X 8CM; DEVICE, NEUROVASCULAR EMBOLIZATION

STRYKER NEUROVASCULAR CORK TARGET 3D 4MM X 8CM; DEVICE, NEUROVASCULAR EMBOLIZATION
Catalog Number M0036154080
Medical Device Problem Code Migration (4003)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/22/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
This is 2 of 2 reports (2nd mdr).
 
Event or Problem Description
It was reported that during a coil embolization procedure for a 4 mm aneurysm was about to be treated without a stent.A microcatheter was guided into the aneurysm, and the first coil (subject device) and second coil were implanted.However, during the insertion of the third, it did not engage with the mass, and while repositioning the third coil, it became entangled with near the tip of the first subject coil implanted and made a knot, making it impossible to retrieve the third coil.While pushing and pulling the third coil to untie the knot, the subject coil deviated from the mass, and a stent that was not planned to use had to be used.By pushing and pulling the coils, the knot was untied, and the third coil was managed to be retrieved.Three additional coils were inserted into the aneurysm and the procedure was completed successfully.No clinical consequences were reported to the patient due to this event.However, as a stent was used, the patient will require long-term medication.The extended operative time also resulted in increased radiation exposure.The patient¿s current condition is stable.
 
Additional Manufacturer Narrative
Due to the automated mes (manufacturing execution system) system there are controls in the manufacturing process to ensure the product met specifications upon release.The subject device was not available; therefore, a visual inspection as well as a functional evaluation could not be performed.The reported event is covered in the device directions for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.The reported complaint could not be confirmed, and it could not be definitively determined if the device failed to meet specifications because the product was not returned.Based on the information provided in the complaint, the coil appears to have been successfully deployed in the aneurysm but during placement of a subsequent coil, both coils got tangled and the subject coil was partially pulled into the parent vessel where a stent had to be deployed to prevent further migration.The associated coil was returned for complaint analysis and was found to be intact.The subject coil was not returned so it cannot be determined if the coil contributed to the reported event.An assignable cause of undeterminable will be assigned 'main coil tangled', 'main coil migration', 'device interaction with another device'.The product was not returned and review and analysis of all available information fails to indicate an assignable cause or probable assignable cause.
 
Event or Problem Description
It was reported that during a coil embolization procedure for a 4 mm aneurysm was about to be treated without a stent.A microcatheter was guided into the aneurysm, and the first coil (subject device) and second coil were implanted.However, during the insertion of the third, it did not engage with the mass, and while repositioning the third coil, it became entangled with near the tip of the first subject coil implanted and made a knot , making it impossible to retrieve the third coil.While pushing and pulling the third coil to untie the knot, the subject coil deviated from the mass, and a stent that was not planned to use had to be used.By pushing and pulling the coils, the knot was untied, and the third coil was managed to be retrieved.Three additional coils were inserted into the aneurysm and the procedure was completed successfully.No clinical consequences were reported to the patient due to this event.However, as a stent was used, the patient will require long-term medication.The extended operative time also resulted in increased radiation exposure.The patient¿s current condition is stable.

Brand Name
TARGET 3D 4MM X 8CM
Common Device Name
DEVICE, NEUROVASCULAR EMBOLIZATION
Manufacturer (Section D)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
EI  NA
Manufacturer (Section G)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
EI   NA
Manufacturer Contact
tara lopez
47900 bayside parkway
fremont, CA 94538
5104132500
MDR Report Key20212871
Report Number3008881809-2024-00420
Device Sequence Number12594597
Product Code HCG
UDI-Device Identifier04546540711670
UDI-Public(01)04546540711670(17)251015(10)23970144
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K123377
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/25/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/15/2025
Device Catalogue NumberM0036154080
Device Lot Number23970144
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/22/2024
Supplement Date Received by Manufacturer11/04/2024
Initial Report FDA Received Date09/13/2024
Supplement Report FDA Received Date11/25/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured10/17/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SL-10 CATHETER (STRYKER); STENT (UNKNOWN); TARGET COILS (STRYKER)
Outcome Attributed to Adverse Event Required Intervention;
Patient Age37 YR
Patient SexFemale